Does anyone have any remedy for the burning and itching caused by non Hodgkins lymphoma cancer? I am going crazy and want to rip my skin off my body. My doctors say they have no more medication to try to reduce it. I just have to wait 1 1/2 weeks till my next chemo session and hope it goes away after that... Please help!
I understand what you are going through.
Are you already taking any medications for the itchiness or burning sensation on the skin you are experiencing? You may try taking Cetirizine or Hydroxyzine to control your symptoms.
Thanks. My doctors tried a couple of medications but none had any affect and they have now said that there is nothing else to try except an anti-depressant (Mirtazapine) which only may have an affect on the itching after 3-4 days and carries side effects I really do not want to deal with right now on top of everthning else. I will ask my doctors about the medications you have suggested. Best regards.
Itchiness or burning sensation of the skin is one of the B symptoms of lymphoma. With chemotherapy, this symptom should eventually resolve. The medications given to you are supportive measures to also address the itchiness.
The doctors gave me Cimetidine which did not have any effect. They then prescribed Mirtazapine but this is an anti depressant and twice before I have had allergic reactions to anti depressants so am very reluctant to try them. Are the 2 medications you suggested of the same family as either of the nes I have been given? If not I will try to get a doctor to prescribe them for me.
Thanks for the update.
The drugs I mentioned are different from the drugs you previously took (Cimetidine and Mirtazapine). Cetirizine and Hydroxyzine are antihistamines from the piperazine class. Cetirizine is a non-sedating antihistamine, while Hydroxyzine is a sedating antihistamine.
You may also ask your doctor for a possible combination of Cimetidine and an antihistamine (H1 blocker). This may control the pruritus/itchiness you are experiencing.
Good luck to you.
It’s good to know that the itchiness of the skin has gone down. This may mean that you are responding to your treatment and the lymphoma is being controlled. Do continue with your present treatment to achieve a complete response. Regularly follow-up with your oncologist and report any treatment side effects.
Please do post any updates.
Good luck to you.
Hi I really hope it does! I have my first CT scan on the 17th April and get the results on the 22nd. I have my 4th CHOP-R on the 23rd and then I am half way through. I will let you know the results of the scan.
The main side effects I am experiencing are severe constipation (I have tried Lactulose 6mg, Bisacodyl 5mg, Magnesium PCH 724 and Microlax and still can't go) and constant numbing/tingling in the fingers of both hands.
The symptoms of constipation and numbness/tingling of fingers are side effects of chemotherapy. Supportive measures can help relieve the symptoms. Vincristine can cause both constipation and neuropathy, and usually resolve after the chemotherapy. It may take several months after chemotherapy before the neuropathy improves.
Please do post the result of your scan.
That is great news. I am so happy for you.
You are responding well to your chemotherapy of R-CHOP. You will just continue your chemotherapy sessions and hopefully the tumor will be completely gone before the end of the chemotherapy session.
Good luck and God bless you always.
I am having another scan in 2 weeks and hope to be able to give more positive news afterwards!
In the meantime my father in-law has been diagnosed with neuroendocrine cancer, but they say they dont know where it is coming from and where the tunour is located and after being 7 weeks in hospital, he has still not commenced any chemo or radiation... I have tried to find info on this cancer but it is really rare. Can you help or do you know someone who can?
Well chemo session number 7 (of 8) was on Wednesday and a CT scan was done on Thursday and has shown the tumour is still 3.6cm. I was expecting it to be gone or to be a lot smaller, so I am worried that I am no longer responding well to the R-CHOP treatment and that I will now require further chemo and or radiation therapy...
I completed chop r 3 weeks ago. I had a pet and ct scan last week, my tumour has grown again to 6 cms and is fully active. It seems that I am meant to die. My doctor told me that this is the first case ever where a tumour grows during chemo. Dennis MD, you have been very silent, I would like to know if you have any insight to offer. Thank you.
How are you doing?
You initially responded to R-CHOP regimen but then progressed after completing treatment. Do not worry. There are still other options for you. There are other second line chemotherapy regimens available that can be used. Examples include ESHAP (etoposide, cytarabine, cisplatin) and DHAP (cytarabine, cisplatin) with or without rituximab. You should ask your oncologist for these options and other options as well.
My prayers are with you.
Mentally I am reeling, I dont know whether I will live or die or even if I can cope with the upcoming chemo. The current treatment proposed is as follows: DHAP (5 days in hospital) 2 week break, then VIM (5 days in hospital) 2 week break, DHAP (5 days in hospital) 2 week break - at this stage they will also extract and refrigerate my stem cells, and another 2 week break from chemo and then BEAM, when they say I will die without receiving stem cell replacement. They have told me side effects include loss of hearing, nausea and vomiting, weight loss, infertility, digestive and bowel problems etc
Is this a familiar/correct treatment plan according to you? How likely are the mentioned side effets? Any others? One prediction of life expectancy is 30-50%, is this accurate?
I am so scared of what is going to happen to me and if I will even if I will survive.
Your thoughts are greatly received and appreciated.
I wish you best of luck and I hope your treatments will not be so difficult and they'll be successful and you will have long healthy life. How did you get diagnosed with lymphoma? I'm going through some scare at the moment as well and have been reading so much about it, but there is so much out there. If you are not feeling well, you do not need to respond to my message. Lots of hugs to you. Best Regards.
Thank you very much for your message. My symptoms commenced with itching all over my body, even when I slept. Eventually after 9 months of investigation, an x-ray was taken of my chest, showing that I have a tumour between my heart and lungs, subsequent biopsies proved that it was Non Hodgkins Lymphoma cancer. I dont know íf this helps you ,but I really hope that you are mistaken and that you have something much simpler to solve! Take care.
After 8 R-CHOPs, one R-DHAP, one R-VIM, one R-IM I had a PET-CT scan on Thursday. The results show my tumour has doubled in size in one month, is now around 10 cms and I have a new tumour under my clavicle and one in my stomach. The doctors say that there is no further chemo to try and no radiation possible. They have given me less than 3 months to live. Do you have any further advice or a second opinion?
I am waiting for my scan after 6 chemos for non hidgekins lymphoma, praying all is OK and I can leave this episode in 2009. Re itching try a light over the counter cream for relief of itching from mosquito bites - surprisingly helped me. Hoping my fingernails and toenails will return to normal colour. Hoping I can keep off the weight I lost in the last five months. Will have to exercise and eat carefully. Wondering how I will cope with a few full days of work in January. Happy to be alive.
hi there. the doctor discovered a lump under my neck and he thought it was lymphoma. i had blood and ultrasound test which came back ok. know i started to get a itch mostly my legs. do you have any other symptoms? what kind of non hogkins lymphoma was it? i hope they have cured it for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.